Take the 2-minute tour ×
MathOverflow is a question and answer site for professional mathematicians. It's 100% free, no registration required.

On $\mathbf R^d$ the Ornstein-Uhlenbeck operator is defined as ($\partial_i = \frac{\partial}{\partial x_i}$).

$$L = \frac12 \sum_i \partial_i^* \partial_i$$

where $\partial_i^* = -\partial_i + 2 x_i$.

Now we can form the semigroup $e^{-t L}$ and the corresponding maximal function

$$M^* f(x) = \sup_{t > 0} \left |e^{-t L} f(x) \right |, \quad f \in L^1(\gamma)$$

where $\gamma$ is the Gaussian measure $\gamma(x) = \pi^{-d/2} e^{-|x|^2} dx$.

Now the claim is that $M^*$ is of weak $(p, p)$ type for $1 < p < \infty$. How do I show this? Any references?

share|improve this question
add comment

2 Answers

up vote 4 down vote accepted

There is a considerable literature about such operators. See, for example,

P. Sj\"ogren, Operators associated with the Hermite semigroup - a survey. J. Fourier Anal. Appl. 3, Spec. Iss., 813-823 (1997).

S. Pérez and F. Soria, Operators associated with the Ornstein-Uhlenbeck semigroup. J. Lond. Math. Soc., 61, No.3, 857-871 (2000)

and references therein.

share|improve this answer
    
@Anatoly: Thanks! –  Jonas Teuwen May 16 '11 at 20:22
add comment

There is a very simple probabilistic proof of this fact that uses only basic properties of Ornstein-Uhlenbeck process (its symmetry) and Doob's maximal inequality

share|improve this answer
add comment

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.